Well, its off to the ER for me.. I have been having stomach pains for the past 12 hrs. Severe. Its time to find out if its something urgent or just run of the mill Crohns or adhesions he!!... no fever, no throwing up, but I look prego and feel bloated. I have been in bed all day....
Jee Whiz.. I wish this stupid cycle of in and out of the ER would end. I sure hope they give me good meds, I am sooo tired... GinView Thread
Louise, I have to admit, I completely understand your concerns. How about a small clip on antibacteria jel thing to clip on your shorts belt loop or something so you can easily use it a lot? I have seen them at drug stores, in fact I have one hanging off my purse. I just refill it when it gets low. That way I did not have to dig in my purse all the time with dirty hands.
Before you go to bed that night, rub your hands with a small amount of vaseline to help with any dryness from all the antibacterial jel you used earlier that day. The vaseline works great. If you feel too much greasiness, use a dry washclothes to wipe off your hands.
I would also pump up on your vitamin C intake for a few days before and after the trip. And here is what I would consider the Golden Ticket... Get lots of rest before and a few days after the trip, so you do not get run down.
Expect you will need more rest, and plan for some easy meals so you don't have to worry about meals on top of everything else.
Jules, One last thing, if you are having really bad joint pain call your doc... He may want to wean you down slower than planned. Its not unusual as you get down under 20 mg to slow down to reducing less than 5mg a week until you are off. But check with your doc if your having a hard time, he may even decide to leave you on it longer. I know someone who has been on 5mg daily for over 20 years, and has done well. Predisone is not a drug for me, but for some it works well. Everyone one and every doc is different. Hugs, GinView Thread
Jules, I have always had issues tampering off predisone. Eating everything in sight that would not eat me first! No joke, I think I gained 5lbs each week, towards the end. And it was the last weeks of the tampering that was the worst, my emotions were a mess I would cry at sad commericals, or even sad Simpsons cartoons. . I only wish I was kidding. My poor family thought I was going crazy. ...I was going fat and crazy! The joint pain was tough also. My best advice is for you to remember this is temporary. I got the full moon face, the hair on the face, hair falling out of my head. And looking in the mirror was tough. But after I weaned off, within weeks all (but the weight gain) returned to normal. I hate to say this, but for me steriod weight gain is the hardest to lose!
But as my therapist tells me, my job is to get better and feel better! Not to be a skinny barbie doll! So, I needed to decided what was more important to me. And once I stopped worrying about the weight, I stopped trying to sneak fruits and veggies and felt better.
Weaning of steriods is horrible, plain and simple. It's a process that stinks, it's not fun. So be very nice to yourself, rest as much as you can and do try not to worry about what you are eating (as long as you are eating a whole pizza by yourself or eating in the closet)... And remember we all love you, and just try to get through this weaning.
Mindy, Hugs honey. First, try not to sweat the bone scan, I have had ostepenia for years, most likely beyond that by now. And actually I used to trip a lot! And we never knew why, just found one when the doc did my last MRI of my ankle I have a fused bone in my ankle that keeps my ankle from moving right. Surprise! Most likely been there for years and the reason I would trip and broke my leg, both my elbows and so on and so forth! But.. knock on wood I have not broken anything in over 5 years! And not since I have been on predisone! So, try not to worry about it. Us crohnies have too much to worry about as it is!
Mindy, I will be honest, when I started Imuran my doc told me I had to start a multi vitamin he did not care which one but something to keep my immunity up. I felt like a toddler and wanted to stomp my feet .. No more pills, especially big ones! But he even said get the chewable kids one and take double or 3x times the amount. Gosh, I love my doc! So, I went to Costco when they had a coupon and bought their Gummie Multi vitamins, Vitamin C chews, and their Calicum & Vitamin D Gummy Bears. And if am feeling a bit down, I chew a few extra of the Vitamin C. They taste Ok, and better than horse pills vitamins that I tend to burp up all day, which is gross! They must be better than nothing because my finger nails are growing longer since using them! And when Tim got a upper resp infection for weeks, I only felt beat down from it for less than a week!
If you do not belong to Costco, Meijers has their brand chewable vitamins and at times has sales of buy one get one bottle free!
So find some vitamins you can live with, that you can commit to taking every day.. And try not to worry the last thing you need is to loss any more sleep worrying!
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.